Alert archive / Minnesota / Special Weather Statements in 2012
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Nov 10, 2012, 5:29 AM CST for Chisago County, Minnesota. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 10, 2012, 5:29 AM CST (11:29 UTC)
- Expired
- Nov 10, 2012, 6:45 AM CST
- In force
- 76 min
- Issued by
- NWS Twin Cities, MN
County Chisago County, MN
The radar
The Minneapolis radar (KMPX), 68 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 11.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1068 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
413
WWUS83 KMPX 101129
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
529 AM CST SAT NOV 10 2012
MNZ053-061-063-101245-
ANOKA-CHISAGO-WASHINGTON-
529 AM CST SAT NOV 10 2012
...THUNDERSTORMS MOVING OVER ANOKA...CHISAGO AND WASHINGTON COUNTIES
THROUGH 645 AM CST...
AT 525 AM CST...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 3 MILES SOUTH OF BLAINE. THIS STORM WAS MOVING NORTHEAST
AT 30 MPH.
HAIL UP TO DIME SIZE IS EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLAINE.
LINO LAKES.
CENTERVILLE.
FOREST LAKE.
WYOMING.
STACY.
LAT...LON 4555 9274 4545 9266 4512 9304 4513 9323
4504 9323 4507 9329 4511 9328 4516 9333
4542 9304 4541 9302 4544 9302 4557 9286
4557 9277
TIME...MOT...LOC 1129Z 217DEG 27KT 4515 9320
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Nov 10, 5:20 AM CST, 9 minutes earlier.
Area forecast discussion, Nov 10, 5:20 AM CST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 520 AM CST SAT NOV 10 2012 .UPDATE... UPDATED TO INCLUDE 12Z AVIATION DISCUSSION BELOW. && .DISCUSSION... /ISSUED 338 AM CST SAT NOV 10 2012/ VIGOROUS STORM TO LIFT NORTHEAST OVER THE UPPER MISSISSIPPI RIVER VALLEY TONIGHT INTO SUNDAY. WATER VAPOR IMAGERY SHOWING INDICATIONS OF A SHORT WAVE LIFTING NORTHEAST ACROSS SOUTHWEST MINNESOTA AT THIS TIME. BAND OF CONVECTION FIRED ALONG THIS FEATURE...WITH SOME SMALL HAIL ASSOCIATED WITH THE STRONGER STORMS. STEEP LAPSE RATES LIFTING NORTHEAST AS WELL...HELPING CONVECTION ALONG. THE SPS SREF 1 HOUR THUNDER FORECAST HAS THIS MOVING NORTHEAST AND WEAKENING THIS MORNING...WITH THE MAIN SHOW DEVELOPING LATE AFTERNOON AND EVENING - MAINLY THE 00Z- 06Z PERIOD. SHOULD SEE SHOWERS WANE OVER THE SOUTH AS WARM FRONT LIFTS NORTHEAST ACROSS SOUTHERN MINNESOTA. HIGH TEMPERATURES WILL BE DEPENDENT ON HOW MUCH CLEARING WILL TAKE HOLD SOUTH OF THE FRONT TODAY. MODELS TREND SOME CLEARING OVER SOUTH CENTRAL MN...PERHAPS INTO AT LEAST THE SOUTHERN METRO BY LATE AFTERNOON. THIS WONT LAST LONG HOWEVER...AS MAIN TROUGH/ENERGY LIFTS NORTHEAST ALONG THE FRONT. STRONG STORMS A GOOD POSSIBILITY AS 130 KNOT UPPER JET NOSES INTO SOUTHWEST MN AFTER 00Z. THIS DEVELOPS SURFACE LOW ALONG FRONT AND LIFTS IT NORTH DURING THE EVENING. STEEP MID LEVEL LAPSE RATES TO 8.5 C/KM AND STRONG MOISTURE TRANSPORT SHOULD YIELD AT LEAST ISOLATED THUNDERSTORMS. MUCAPES DROP OFF TO NEAR 1000 J/KG BY 00Z AS WELL...AHEAD OF THE BOUNDARY. IF MORE ORGANIZED CONVECTION DEVELOPS...WE COULD SEE SOME STORMS WITH HAIL AND STRONG WIND GUSTS. WILL HAVE TO MONITOR FOR DEVELOPMENT INTO THE EVENING. INTERESTING THAT CIPS ANALOG INDICATES POTENTIAL FOR LOW TOPPED SEVERE CONVECTION AS 10/27/1996 CONTINUES TO SHOW UP IN THE MID RANGE OF ANALOGS. SYSTEM MOVES RAPIDLY NORTH WITH THE STRONG COLD FRONT SWEEPING IN BEHIND OVERNIGHT. FRONT SHOULD BE ALONG THE MN/WI BORDER BY 12Z SUNDAY. STRONG WINDS DEVELOPING BEHIND THE FRONT AS CAA DRIVES EAST. NEAR STEADY TEMPERATURES WEST...FALLING IN THE EAST. SNOW POTENTIAL IS SMALL OUT WEST AS THE MAIN ENERGY LIFTS OUT OF THE AREA BEFORE THE COLDEST AIR ARRIVES. IN THE EAST...IT WILL BE A BATTLE ON HOW QUICKLY THE COLD AIR CAN MOVE INTO WESTERN WISCONSIN. IF IT MOVES IN EARLY ENOUGH IN THE AFTERNOON...THERE COULD BE SOME LIGHT ACCUMULATIONS. WILL HAVE TO MONITOR THIS IN LATER FORECASTS AS WELL. COLD TROUGH DROPS OVER THE SUNDAY NIGHT INTO MONDAY...WITH CLOUDS AND THE THREAT OF SNOW SHOWERS OR FLURRIES. SHOULD NT BE ANYTHING SIGNIFICANT HOWEVER. THE COLDER TEMPERATURES REMAIN THROUGH THE WEEK. THERE IS A SMALL CHANCE OF SOME LIGHT RAIN OR SNOW SHOWERS ACROSS MAINLY CENTRAL MN WEDNESDAY NIGHT AS A WEAK FRONT MOVES THROUGH. LOW POPS NOT WARRANTED AT THIS TIME. LONGER RANGE MODELS DIVERGE SOME ON HANDLING NEXT WESTERN TROUGH INTO NEXT WEEKEND. WILL KEEP SLIGHT CHANCE POPS MOVING INTO THE FAR WEST FRIDAY NIGHT AND SPREAD EAST INTO SATURDAY. && .AVIATION.../12Z TAF ISSUANCE/ THINGS CONTINUE TO LOOK POOR WITH REGARD TO AVIATION CONDITIONS THROUGH THE FORECAST PERIOD. MOIST EAST TO SOUTHEAST FLOW WILL PERSIST TODAY... TURNING SOUTHERLY LATE IN THE DAY THEN SHIFTING WEST TONIGHT. THIS WILL WORK TO KEEP STRATUS... FOG... AND DRIZZLE AROUND FOR THE MORNING AND INTO THIS AFTERNOON. SOME IMPROVEMENT IS EXPECTED THIS MORNING WITH THE TYPICAL DIURNAL IMPROVEMENT GIVEN WARMING TEMPERATURES... BUT MORE SUBSTANTIAL IMPROVEMENT FROM SOUTH TO NORTH LOOKS TO OCCUR DURING THE AFTERNOON INTO EARLY EVENING AS BETTER WARM ADVECTION KICKS IN WITH SOUTHERLY WINDS... HELPING TO PUSH THE WARM FRONTAL BOUNDARY NORTH AND BRING IN SOMEWHAT DRIER BOUNDARY LAYER CONDITIONS. HOWEVER... THIS WINDOW OF VFR CONDITIONS THAT WILL WORK THROUGH AT LEAST HALF OF THE AREA WILL BE SOMEWHAT SHORT-LIVED... WITH A COLD FRONT EXPECTED TO MOVE EAST ACROSS THE AREA LATER TONIGHT AS THE SURFACE LOW LIFTS NORTHEAST OF THE AREA. SHRA AND PERHAPS SOME TSRA CAN BE EXPECTED ALONG/AHEAD OF THE FROPA... WITH SOME LOWER CEILINGS RETURNING IN ITS WAKE. SO OVERALL... LOOK FOR IFR AND MVFR CONDITIONS TO GIVE WAY TO MVFR AND VFR LATER TODAY... THEN SHIFT BACK INTO MVFR LATER TONIGHT WITH SOME IFR CONDITIONS POSSIBLE. THUNDER CHANCES THIS MORNING SHOULD DIMINISH QUICKLY AS THE ELEVATED INSTABILITY GRADIENT PUSHES NORTH OF THE AREA ALONG... BUT CHANCES WILL RETURN TO AT LEAST THE SOUTHERN PART OF THE AREA THIS EVENING AHEAD OF THE COLD FRONT. KMSP...FORECAST CONFIDENCE IN THE DETAILS... PARTICULARLY WITH CEILING HEIGHTS... DURATION OF MVFR/IFR VISIBILITIES... AND TIMING OF IMPROVEMENT... IS NOT VERY GOOD. THERE IS GOOD CONFIDENCE IN THE OVERALL TRENDS SUGGESTED IN THE TAF... WITH POOR CONDITIONS THIS MORNING... IMPROVEMENT THIS AFTERNOON... THEN DETERIORATION TONIGHT. HOWEVER... TIMING OF CHANGES IN FLIGHT CATEGORIES COULD EASILY VARY BY +/- 3 HOURS FROM FORECAST... SO AMENDMENTS WILL BE LIKELY THROUGH THE DAY. /OUTLOOK FOR KMSP/ SUNDAY AFTERNOON...MVFR CEILINGS EXPECTED... MVFR VISIBILITY POSSIBLE. CHANCE OF RAIN CHANGING TO SNOW. WEST WINDS 10 TO 20 KT. SUNDAY NIGHT AND MONDAY...MVFR CEILINGS POSSIBLE. FLURRIES POSSIBLE. WEST WINDS 10 TO 20 KT. MONDAY NIGHT...VFR CONDITIONS EXPECTED. WEST WINDS 5 TO 15 KT. TUESDAY...VFR CONDITIONS EXPECTED. WEST WINDS 5 TO 10 KT BACKING SOUTH. TUESDAY NIGHT AND WEDNESDAY...VFR CONDITIONS EXPECTED. SOUTH WINDS 5 TO 15 KT. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. &&
Hazardous weather outlook, Nov 10, 4:24 AM CST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 424 AM CST SAT NOV 10 2012 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 111200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 424 AM CST SAT NOV 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL AFFECT PORTION OF CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN THIS MORNING. SOME OF THESE STORMS COULD PRODUCE SMALL HAIL. LATER THIS AFTERNOON AND TONIGHT...A MORE VIGOROUS STORM SYSTEM WILL LIFT NORTHEAST ACROSS MINNESOTA. THIS WILL SPREAD ANOTHER CHANCE OF WIDELY SCATTERED THUNDERSTORMS ACROSS THE MUCH OF THE AREA THIS EVENING...AND OVER WEST CENTRAL WISCONSIN AFTER MIDNIGHT. SOME OF THESE STORMS COULD PRODUCE HAIL AND STRONG WIND GUSTS IN THE EVENING...MAINLY ACROSS CENTRAL AND EASTERN MINNESOTA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG COLD FRONT WILL SWEEP INTO WESTERN WISCONSIN SUNDAY MORNING. COLDER AIR WILL MOVE IN BEHIND THE FRONT...CHANGING OVER ANY REMAINING PRECIPITATION TO SNOW. THIS ILL OCCUR OVER WESTERN MINNESOTA IN THE MORNING...AND OVER EASTERN MINNESOTA INTO WESTERN WISCONSIN DURING THE AFTERNOON. ANY SNOW ACCUMULATION WILL BE A TRACE TO LESS THAN AN INCH ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Nov 10, 2:56 AM CST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
256 AM CST SAT NOV 10 2012
MNZ069-070-077-101000-
DAKOTA-RICE-SCOTT-
256 AM CST SAT NOV 10 2012
...THUNDERSTORMS MOVING OVER DAKOTA...RICE AND SCOTT COUNTIES
THROUGH 400 AM CST...
AT 251 AM CST...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 8 MILES SOUTHEAST OF NEW PRAGUE. THIS STORM WAS MOVING
NORTHEAST AT 35 MPH.
ONE HALF INCH DIAMETER HAIL IS EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
VESELI.
NEW MARKET.
ELKO.
CRYSTAL BAY.
LAKEVILLE.
APPLE VALLEY.
LAT...LON 4448 9353 4454 9352 4455 9354 4479 9336
4481 9326 4492 9313 4492 9306 4488 9301
4481 9300 4478 9302 4478 9299 4439 9332
TIME...MOT...LOC 0856Z 212DEG 30KT 4453 9340Special weather statement, Nov 10, 3:42 AM CST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
342 AM CST SAT NOV 10 2012
MNZ063-070-WIZ023-024-101045-
DAKOTA-PIERCE-ST. CROIX-WASHINGTON-
342 AM CST SAT NOV 10 2012
...THUNDERSTORMS MOVING OVER DAKOTA...PIERCE...ST. CROIX AND
WASHINGTON COUNTIES THROUGH 445 AM CST...
AT 339 AM CST...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 8 MILES NORTHEAST OF CANNON FALLS. THIS STORM WAS MOVING
NORTHEAST AT 30 MPH.
ONE HALF INCH DIAMETER HAIL IS EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MIESVILLE.
HASTINGS.
PRESCOTT.
AFTON.
RIVER FALLS.
HUDSON.
LAT...LON 4467 9266 4471 9273 4463 9274 4462 9280
4456 9280 4471 9304 4489 9302 4490 9298
4495 9299 4510 9288 4503 9216
TIME...MOT...LOC 0942Z 215DEG 27KT 4463 9279Special weather statement, Nov 10, 5:29 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
529 AM CST SAT NOV 10 2012
MNZ053-061-063-101245-
ANOKA-CHISAGO-WASHINGTON-
529 AM CST SAT NOV 10 2012
...THUNDERSTORMS MOVING OVER ANOKA...CHISAGO AND WASHINGTON COUNTIES
THROUGH 645 AM CST...
AT 525 AM CST...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 3 MILES SOUTH OF BLAINE. THIS STORM WAS MOVING NORTHEAST
AT 30 MPH.
HAIL UP TO DIME SIZE IS EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLAINE.
LINO LAKES.
CENTERVILLE.
FOREST LAKE.
WYOMING.
STACY.
LAT...LON 4555 9274 4545 9266 4512 9304 4513 9323
4504 9323 4507 9329 4511 9328 4516 9333
4542 9304 4541 9302 4544 9302 4557 9286
4557 9277
TIME...MOT...LOC 1129Z 217DEG 27KT 4515 9320The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 2:56 AM CST | Special Weather Statement | MPX | Dakota | 64 min |
| Nov 10, 3:42 AM CST | Special Weather Statement | MPX | Washington | 63 min |
Nearby
Special Weather Statements in Minnesota, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.